# SDR FAA030408001

- Difficulty date: March 4, 2008
- Submitted: March 5, 2008
- Operation: General aviation
- System (JASC): 4990 · APU Oil System
- Part: Pump
- Condition: Failed
- Location: Apu Engine
- Part time: 13,599 hours, 13,599 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

2 APUS WERE REPORTED LOP AUTO SHUTDOWN. DISASSEMBLY OF THE ENGINES REVEALED LP ROLLER BEARING FAILURE. ONE OF THE ENGINE'S BEARING DID NOT HAVE LUBRICATION AT ALL.  THE OIL PUMPS P/N 3880998-1 WERE ROUTED TO BENCH TEST AND LOW PERFORMANCE WAS NOTED. DISASSEMBLY OF THE OIL PUMP REVEALED PORT PLATE P/N 3603681-1 HAD SIGNIFICANTLY WORN. IT ALLOWED THE PORT PLATE MOVE TO RESTRICT THE OIL INLET PORT AND OUTLET PORT AND CAUSED LOW PUMP PERFORMANCE. THE BEARING FAILURE WAS A CONSEQUENCE OF INSUFFICIENT OIL PRESSURE.
